Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A polyhedral method for solving sparse polynomial systems
HTML articles powered by AMS MathViewer

by Birkett Huber and Bernd Sturmfels PDF
Math. Comp. 64 (1995), 1541-1555 Request permission


A continuation method is presented for computing all isolated roots of a semimixed sparse system of polynomial equations. We introduce mixed subdivisions of Newton polytopes, and we apply them to give a new proof and algorithm for Bernstein’s theorem on the expected number of roots. This results in a numerical homotopy with the optimal number of paths to be followed. In this homotopy there is one starting system for each cell of the mixed subdivision, and the roots of these starting systems are obtained by an easy combinatorial construction.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65H20, 65H10
  • Retrieve articles in all journals with MSC: 65H20, 65H10
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Math. Comp. 64 (1995), 1541-1555
  • MSC: Primary 65H20; Secondary 65H10
  • DOI:
  • MathSciNet review: 1297471